| Catalog Number |
3548213 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent breast prosthesis implantation with a 450cc mentor cpx 4 breast tissue expander on the right breast and suffered deflation, post-operatively.As a result, the patient underwent breast implant removal and replacement surgery on (b)(6) 2024.The replacement device was another 450cc mentor cpx 4 breast tissue expander (catalog: 3548213).
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 26, 2024, the mentor failure analysis lab received the device for evaluation.On march 1, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing, and microscopic examination of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the medium height te 450cc returned device.Leak testing was performed, in accordance with mentor procedures, and it identified four tears on the anterior shell, measuring all tears 0.1 cm, approximately.In addition, no other leak sites were detected during the analysis.Microscopic examination was performed on the edges of the four ruptures, and parallel striations were found in the whole area of all tears.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have being damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.